MAUDE Adverse Event Report: LEMAITRE VASCULAR, INC. LEMAITRE OVER-THE-WIRE EMBOLECTOMY CATHETER

LEMAITRE VASCULAR, INC. LEMAITRE OVER-THE-WIRE EMBOLECTOMY CATHETER
Model Number e1651-84
Medical Device Problem Code Deflation Problem (1149)
Health Effect - Clinical Code No Known Impact Or Consequence To Patient (2692)
Date of Event 02/25/2020
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
We have received the complaint device for evaluation and we have confirmed the reported incident.We observed the balloon had ruptured and the proximal ligature has slipped from its intended position.We did not observe any necking of the extrusion lumen.During the follow-up conversation with the contact person at the hospital, we learned that the device was not checked prior to the procedure.Surgeon had to pull the catheter to remove the undeflated balloon.While doing so, the balloon ruptured.Based on our investigation, it is possible that the balloon was not tied sufficiently to the catheter shaft.It is also possible that some anatomical (calcification or stenosis in the lesion area) or procedural factors (use of excessive force to remove the thrombus) may have contributed to the balloon failure.The arterial embolectomy catheter is not recommended for the removal of fibrous, adherent or calcified material (eg.Chronic clot, atherosclerotic plaque).This catheter is not designed to withstand the additional pull force needed to remove these materials.Based on this incident and similar incidents reported by other users, we are preparing to initiate a recall on certain lots of lemaitre 5 french plus over-the -wire embolectomy catheters.There was no injury to the patient as the result of this incident.
 
Event or Problem Description
During a thrombectomy procedure, the balloon of an over-the-wire embolectomy catheter failed to deflate.The balloon burst when surgeon attempted to remove the undeflated balloon from the patient's vessel.There was no injury to the patient as the result of this incident.

Brand Name
LEMAITRE OVER-THE-WIRE EMBOLECTOMY CATHETER
Common Device Name
EMBOLECTOMY CATHETER
Manufacturer (Section D)
LEMAITRE VASCULAR, INC.
63 second ave
burlington, ma
MDR Report Key9875471
Report Number1220948-2020-00040
Device Sequence Number19596423
Product Code DXE
UDI-Device Identifier00840663100859
UDI-Public00840663100859
Combination Product (Y/N)N
Initial Reporter CountryUS
PMA/510(K) Number
K022145
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source health professional
Initial Reporter Occupation Nurse Practitioner
Remedial Action Recall
Type of Report Initial
Report Date (Section B) 03/24/2020
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date04/28/2025
Device Model Numbere1651-84
Device Catalogue NumberE1651-84
Device Lot NumberOTW4193
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer03/02/2020
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 02/25/2020
Initial Report FDA Received Date03/24/2020
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1